I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

memory gone

User
Posted 10 September 2017 00:16:23(UTC)

Was wondering has any one had side effects as in memory loss

My uncle is on zoladex and this past few weeks his memory is so bad. i tell him a thing and he does not remember it 5 minutes later

He does not know night from day so he be up at nights thinking its day  a to him you were up last night  hs does not remember 

He asks what the meds are for..and if i say something  he will ask me again after 10 minutes

Am finding it so hard to cope with all this as he wakens me when hes up at night  am mental and pystically exchaused

User
Posted 10 September 2017 08:09:27(UTC)
Hi Shellie12,
What you are describing could have a range of causes. Have you taken him to see a doctor? I think it sounds like he needs to be assessed by someone in the medical profession.
Sorry I can't give you any further advice.
It sounds like it is tough going for you. Best wishes, Ian.
Thanked 1 time
User
Posted 10 September 2017 08:35:11(UTC)
Zoladex is known to affect short term memory, and I've experienced some of that. But this sounds much more serious. It needs investigating.
-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx
Thanked 1 time
User
Posted 10 September 2017 09:00:39(UTC)

I've experienced memory loss with drugs a lot less potent than your uncle is on and it must be very hard for both of you. i know that my husband got very upset because he had to keep repeating things and I got upset because I couldn't remember what the answer was. I did at least remember asking the question though.

I asked once before if you were struggling with this situation on your own but don't remember seeing a reply. Do you not have other family members who could share the load.

I also told you that you needed help for yourself from your GP. Your situation is becoming ever more stressful and cannot be resolved without outside "interference" so please please ask somebody for help

We can't control the winds - but we can adjust our sails
Thanked 1 time
User
Posted 10 September 2017 12:34:57(UTC)

Shellie, a number of us advised you to seek medical attention or go to A&E two weeks ago but I am not sure whether you have done that?

I don't think you have fully understood how serious this could be, it is unlikely that the dramatic memory loss is down to his hormone treatment. Some possible causes:-
- he has mets (spread) in his brain
- he has too much calcium in his blood (possible complication of mets)
- he is reacting badly to painkillers or taking too many or in a bad combination
- he has Alzheimer's / dementia (which very occasionally can accelerate rapidly after a shock or accident or illness)

You need medical advice, not from people like us

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


Thanked 2 times
 
©2018 Prostate Cancer UK